Toric codes and quantum doubles from two-body Hamiltonians

Brell, Courtney G., Flammia, Steven T., Bartlett, Stephen D. and Doherty, Andrew C. (2011) Toric codes and quantum doubles from two-body Hamiltonians. New Journal of Physics, 13 5: 053039.1-053039.47. doi:10.1088/1367-2630/13/5/053039

Author Brell, Courtney G.
Flammia, Steven T.
Bartlett, Stephen D.
Doherty, Andrew C.
Title Toric codes and quantum doubles from two-body Hamiltonians
Journal name New Journal of Physics   Check publisher's open access policy
ISSN 1367-2630
Publication date 2011-05-01
Sub-type Article (original research)
DOI 10.1088/1367-2630/13/5/053039
Open Access Status DOI
Volume 13
Issue 5
Start page 053039.1
End page 053039.47
Total pages 47
Place of publication Temple Way, Bristol, United Kingdom
Publisher Institute of Physics Publishing
Language eng
Subject 3100 Physics and Astronomy
Formatted abstract
We present here a procedure to obtain the Hamiltonians of the toric code and Kitaev quantum double models as the low-energy limits of entirely two-body Hamiltonians. Our construction makes use of a new type of perturbation gadget based on error-detecting subsystem codes. The procedure is motivated by a projected entangled pair states (PEPS) description of the target models, and reproduces the target models' behavior using only couplings that are natural in terms of the original Hamiltonians. This allows our construction to capture the symmetries of the target models.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Mathematics and Physics
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 17 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 17 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Thu, 28 Nov 2013, 06:58:38 EST by System User on behalf of School of Mathematics & Physics